Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 84, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 2, 2005, 3:25 PM CDT for Calcasieu Parish, Louisiana. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2005, 3:25 PM CDT (20:25 UTC)
- Expired
- Jul 2, 2005, 4:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 10 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:00 PM CDT | TSTM WND DMG | Lake Charles, LA | POWER LINES BLOWN DOWN IN THE CITY. REPORTED BY CALCASIEU PARISH SHERIFF OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2899 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 022025
SVRLCH
LAC019-022130-
/O.NEW.KLCH.SV.W.0084.050702T2025Z-050702T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
325 PM CDT SAT JUL 2 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALCASIEU PARISH IN SOUTHWEST LOUISIANA
* UNTIL 430 PM CDT
* AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES WEST OF GILLIS TO VINTON...AND MOVING SOUTHEAST AT 25
MPH.
* SEVERE THUNDERSTORMS EXPECTED TO BE NEAR...
GILLIS BY 330 PM CDT
SULPHUR BY 335 PM CDT
MOSS BLUFF...WESTLAKE AND CARLYSS BY 340 PM CDT
LAKE CHARLES BY 350 PM CDT
HOLMWOOD BY 410 PM CDT
THE CITY OF DEQUINCY LOST POWER AS THESE STORMS PASSED THROUGH. STRONG
WINDS WILL BE EXPERIENCED PRIOR TO THE THUNDERSTORMS ARRIVING.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3008 9359 3022 9369 3041 9338 3040 9337
3040 9318 3012 9299 3010 9296 3009 9299
3006 9299
$$
131 follow-up statement
000
WWUS54 KLCH 022103
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 PM CDT SAT JUL 2 2005
LAC019-022130-
/O.CON.KLCH.SV.W.0084.000000T0000Z-050702T2130Z/
CALCASIEU LA-
402 PM CDT SAT JUL 2 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR
CALCASIEU PARISH...
AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LEBLEU TO CARLYSS..MOVING SOUTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HOLMWOOD BY 420 PM CDT
BELL CITY AND HAYES BY 430 PM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR CENTRAL LOUISIANA.
LAT...LON 3008 9351 3021 9362 3041 9338 3040 9337
3037 9305 3014 9300 3015 9291 3010 9291
3010 9299 3006 9299
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:31 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 2, 2:31 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 231 PM CDT SAT JUL 2 2005 .DISCUSSION... EXPECT THAT SHOWERS AND THUNDERSTORMS WILL HAVE DIMINISHED OVER THE NORTHERN SECTIONS OF THE FORECAST AREA BY DARK WHILE SOME CHANCE OF STORMS WILL CONTINUE OVER THE SOUTHERN PARTS OF THE AREA. MODELS SHOW SUBSTANTIAL MOISTURE CONTINUING OVER THE AREA AS A SERIES OF UPPER LEVELS DISTURBANCE APPROACH AND MOVE OVER THE AREA OVERNIGHT. DRYING IS EXPECTED SUNDAY SO THAT CHANCES OF RAIN WILL BE SMALLER WITH A CHANCE OF SHOWERS AND THUNDERSTORMS SOUTH MAINLY ASSOCIATED WITH SEA BREEZE ACTIVITY. A HIGH PRESSURE RIDGE IS PROGGED TO BUILD IN ALOFT BY MONDAY SO THAT RELATIVELY DRY AND STABLE CONDITIONS WILL MAKE FOR SMALL CHANCES OF RAIN SUNDAY NIGHT THROUGH MONDAY NIGHT. CHANCES OF RAIN ARE EXPECTED TO INCREASE TUESDAY WHEN A TROPICAL WAVE MOVES INTO THE AREA BRINGING SUBSTANTIAL MOISTURE. && .AVIATION... THUNDERSTORMS ARE MOVING INTO THE ALEXANDRIA AREA AT THIS TIME AND COULD AFFECT THE LAKE CHARLES AND LAFAYETTE AIRPORTS LATER TODAY. && .MARINE... WINDS SHOULD REMAIN RELATIVELY WEAK FOR THE SHORT TERM BUT INCREASE SLIGHTLY AS THE TROPICAL WAVE MOVES THROUGH THE COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 96 77 94 / 50 30 20 20 KBPT 76 95 77 94 / 50 30 20 20 KAEX 75 99 75 96 / 30 20 20 20 KLFT 75 96 77 94 / 50 30 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... OUTDOOR BURING BANS CONTINUE FOR HARDIN...TYLER...JASPER AND NEWTON COUNTIES IN SOUTHEAST TEXAS LA...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 2, 5:35 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 535 AM CDT SAT JUL 2 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 041100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE ACROSS SOUTHEAST TEXAS WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS THIS MORNING ACROSS CENTRAL AND SOUTHERN LOUISIANA. LOCALIZED FLOODING AND DAMAGING WINDS WILL BE THE BIGGEST WEATHER THREAT TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST TEXAS...WITH SCATTERED THUNDERSTORMS EXPECTED FURTHER EAST ACROSS CENTRAL AND SOUTHERN LOUISIANA. BY TUESDAY AND WEDNESDAY ...SHOWERS AND THUNDERSTORMS WILL INCREASE SIGNIFICANTLY WITH THE APPROACH OF A TROPICAL DISTURBANCE CURRENTLY OVER THE NORTHWEST CARIBBEAN. BY THURSDAY INTO NEXT WEEKEND...EXPECT THE WEATHER PATTERN TO RETURN TO NORMAL...WITH SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS EXPECTED. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUIRED TODAY. DML
In the hours before
Local storm report, Jul 2, 10:09 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1009 AM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM WATER SPOUT 22 S GRAND CHENIER 29.45N 92.97W
07/02/2005 GMZ455 LA PUBLIC
PLATFORM OPERATOR REPORTS 3 WATERSPOUTS ENROUTE VIA
HELICOPTER FROM GRAND CHENIER TO PLATFORM IN EAST CAMERON
BLOCK 46.
&&
MOGGEDLocal storm report, Jul 2, 10:19 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1019 AM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FUNNEL CLOUD 18 S INTRACOASTAL CITY 29.52N 92.16W
07/02/2005 GMZ455 LA OTHER FEDERAL
REPORTED BY FRESHWATER LOCKS OPERATOR.
&&
MOGGEDSpecial weather statement, Jul 2, 12:32 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1232 PM CDT SAT JUL 2 2005 .SEVERE THUNDERSTORM WATCH NUMBER 578 HAS BEEN ISSUED FOR PARTS OF INTERIOR SOUTHEAST TEXAS...CENTRAL AND SOUTH-CENTRAL LOUISIANA. THE WATCH WILL CONTINUE IN EFFECT THROUGH 6 PM CDT LAZ027>033-044-TXZ180>182-022300- ALLEN-AVOYELLES-BEAUREGARD-EVANGELINE-JASPER-LAFAYETTE-NEWTON- RAPIDES-ST. LANDRY-TYLER-VERNON- INCLUDING THE CITIES OF...WOODVILLE...NEWTON...JASPER...OBERLIN... VILLE PLATTE...OPELOUSAS...MARKSVILLE...LEESVILLE...LAFAYETTE... DERIDDER AND ALEXANDRIA A LARGE CLUSTER OF NUMEROUS SHOWERS AND SEVERE THUNDERSTORMS IS MOVING SOUTHEAST 30 MPH ACROSS NORTHEAST TEXAS. SOME OF THE STORMS IN THIS AREA WILL MOVE SOUTHEAST INTO NORTHWESTERN TYLER COUNTY IN SOUTHEAST TEXAS AROUND 1 PM. THE AREA OF SHOWERS AND VERY STRONG THUNDERSTORMS IS EXPECTED TO CONTINUE TO DEVELOP TO THE EAST AND SOUTHEAST OVER INTERIOR SOUTHEAST TEXAS AND MAINLY CENTRAL LOUISIANA THROUGH 6 PM THIS EVENING. SEVERE STORMS THAT COULD PRODUCE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. SEVERE THUNDERSTORM WATCH NUMBER 578 HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES AND PARISHES IN INTERIOR SOUTHEAST TEXAS...CENTRAL LOUISIANA AND A SMALL PART OF SOUTH-CENTRAL LOUISIANA. IN SOUTHEAST TEXAS... TYLER... JASPER... NEWTON IN CENTRAL LOUISIANA... VERNON... RAPIDES... AVOYELLES... BEAUREGARD... ALLEN... EVANGELINE... SAINT LANDRY IN SOUTH-CENTRAL LOUISIANA... LAFAYETTE PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
Local storm report, Jul 2, 2:42 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
242 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG 8 SW LEESVILLE 31.06N 93.37W
07/02/2005 VERNON LA LAW ENFORCEMENT
UTILITY POLE BLOWN DOWN ON HWY 8.
&&
MOGGEDLocal storm report, Jul 2, 3:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
318 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG ALEXANDRIA 31.29N 92.46W
07/02/2005 RAPIDES LA LAW ENFORCEMENT
RAPIDES 911 REPORTS NUMEROUS TREES AND POWERLINES DOWN.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:15 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 47 min |
| Jul 2, 9:48 AM CDT | Special Marine Warning | LCH | 57 min | |
| Jul 2, 2:09 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 66 min |
| Jul 2, 3:13 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides | 62 min |
| Jul 2, 3:40 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 65 min |
| Jul 2, 4:31 PM CDT | Special Marine Warning | LCH | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.